The effects of a hydrocodone/APAP overdose can be quite serious, as both components of the drug can be dangerous if too much is taken. Common symptoms include slow heart rate, difficulty breathing, vomiting, and low blood sugar. In extreme cases, an overdose can even lead to death. Treatment options for a hydrocodone/APAP overdose include pumping the stomach, administering an antidote, and providing supportive care.
Overdosing on Hydrocodone/APAP: An IntroductionHydrocodone/APAP (hydrocodone and acetaminophen) is a prescription pain medicine. It contains two medications: hydrocodone (a narcotic) and acetaminophen (Tylenol®). As with any medication, it is possible to take too much hydrocodone/APAP, and either of the medications in the drug can cause serious problems. The specific effects of a hydrocodone/APAP overdose can vary, depending on a number of factors, including the hydrocodone/APAP dosage and whether it was taken with any other medications or substances.
Symptoms of a Hydrocodone/APAP OverdoseThe hydrocodone component may cause the following symptoms in the case of an overdose:
- Cold, clammy skin
- A slow heart rate (bradycardia)
- Difficulty breathing
- Extreme drowsiness, leading to a coma
- Low blood pressure (hypotension)
- Cardiac arrest
- Loss of life.
The acetaminophen component of hydrocodone/APAP may cause the following symptoms in the case of an overdose:
- Yellowing of the whites of the eyes and skin (jaundice)
- Dark urine
- Loss of appetite
- Low blood sugar (hypoglycemia)
- Liver failure
- Loss of life.